Hail, Wyoming
- When
- April 25, 8:45 PM EST
- Where
- Wyoming County, Jesse
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 37.670, -81.580
A low pressure wave rode east through Kentucky during the late afternoon and evening, along a strong east to west front. There was a 30 degree temperature contrast on either side of the front, say from around Huntington to southeast Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A low pressure wave rode east through Kentucky during the late afternoon and evening, along a strong east to west front. There was a 30 degree temperature contrast on either side of the front, say from around Huntington to southeast Kentucky.
A few discrete thunderstorms cells formed ahead of the main cluster of convection. These cells moved through extreme southern West Virginia during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 25, 6:48 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT SAT APR 25 2015 .SYNOPSIS... LOW PRESSURE RIDES EAST ALONG FRONT AND PASSES LATE TONIGHT. DRIER AIR MOVES SOUTH SUNDAY. CHILLY NORTH FLOW SUNDAY NIGHT INTO TUESDAY. AN UPPER LEVEL DISTURBANCE ON MONDAY COULD PROVIDE SOME SHOWERS. && .NEAR TERM /THROUGH SUNDAY/... 8 PM UPDATE...NO SIGNIFICANT CHANGES. PREVIOUS DISCUSSION... 7 PM UPDATE. TOOK THUNDER CHANCES NORTHWARD INTO CENTRAL WV PER RADAR TRENDS UNTIL 04Z...UNTIL FRONT DROPS FAR ENOUGH SOUTH. SEVERE POTENTIAL STILL LIMITED OVER FAR SOUTHERN AREAS OF CWA. OTHERWISE...NO SIGNIFICANT CHANGE. PREVIOUS DISCUSSION... THE WARM FRONTAL BOUNDARY QUASI STATIONARY JUST S OF I64 CORRIDOR. TREND IN THE HI RES MODELS IS FOR BULK OF QPF LATER THIS AFTN AND THIS EVE TO REMAIN ALONG AND S OF THIS BOUNDARY...WHERE CONVECTION RESIDES. IN FACT...HRRR IS TRENDING DRY ACROSS SE OH AND N WV THIS EVENING. SO...APPEARS THE ONLY AREA OF CONCERN IS TWO SW VA CO AND MAYBE SE WV WITH REGARDS TO FLOODING. WILL FORGO ANY WATCH AT THIS POINT AS THIS AREA SHOULD BE ABLE TO HANDLE 1 TO 1.5 INCHES. SOMETHING TO WATCH THOUGH AS CONVECTION WILL BE TRYING TO FIRE ALONG THE BOUNDARY DOWN THERE THIS AFTN...PROVIDING FOR A 3 HR WINDOW OF TRAINING POTENTIAL BEFORE THE BAROCLINIC ZONE BEGINS TO SHIFT S AS A COLD FRONT WITH LOW PRESSURE TRAVERSING THRU CUMBERLAND PLATEAU. CONCERNING SVR POTENTIAL... THERE DOES EXIST SOME IMPRESSIVE DEEP AND LOW LEVEL SHEAR ALONG THE BOUNDARY WITH INSTABILITY BECOMING SFC BASED JUST SOUTH OF THE BOUNDARY. TEMPS WILL TRY TO SPIKE TO NEAR 70 IN SW VA. SPC CONT TO HIGHLIGHT MAINLY DICKENSON IN SLIGHT RISK...WITH ENHANCED JUST TO THE SW. RIGHT NOW IT APPEARS THERE WILL BE ABOUT A 3 HR WINDOW IN THE 21Z TO 00Z TIME FRAME FOR SVR WITH SCT CONVECTION DEVELOPING ALONG THE BOUNDARY. AFTER THAT...UPSTREAM LOW PRESSURE/COMPLEX WILL TRACK FROM C KY INTO NE TN...ALLOWING THIS BOUNDARY TO SHIFT S...TAKING THE SVR POTENTIAL WITH IT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... MODELS HAVE A HEALTHY SHORT WAVE MOVING THROUGH THE REGION ON MONDAY. MODELS DIFFER ON HOW DYNAMIC THIS SYSTEM IS...WITH THE NAM BEING ONE OF THE MORE AGGRESSIVE. THE NAM HOWEVER IS EXTREMELY CONSISTENT WITH RUNS ON FRIDAY...SO WILL INCREASE POPS A LITTLE MORE...BUT STILL KEEP IN THE CHANCE/SLIGHT CHANCE CATEGORIES. WITH CLOUDS MOVING IN AND THE POTENTIAL FOR SHOWERS...WILL GO BELOW MOS GUIDANCE HIGH TEMPERATURES. COOL NORTHWEST FLOW CONTINUES MONDAY NIGHT AND TUESDAY BUT MOISTURE BECOMES TO THIN FOR ANY PRECIPITATION. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER TROUGH DROPPING IN FROM THE GREAT LAKES WILL PHASE WITH AN UPPER TROUGH AXIS OVER THE DEEP SOUTH OVER THE SOUTHERN APPALACHIANS TO THE CAROLINA COAST. SOUTHERN SYSTEM SHOULD STAY TO THE SOUTH OF US...WHERE THE BETTER THREAT FOR RAIN LIES...BUT THE PHASING NORTHERN STREAM TROUGH ALOFT WILL BRING SCATTERED SHOWERS AND GENERAL COOL AND UNSETTLED CONDITIONS TO THE AREA FOR THE END OF THE WEEK. DEEP SOUTH RIDGING WILL FOLLOW ITS WAKE...ALLOWING FOR A MARKED CHANGE IN THE SYNOPTIC SCALE PATTERN...WHICH SHOULD DRY US OUT AND WARM US UP TO MORE NORMAL TEMPERATURES. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z SUNDAY THRU 00Z MONDAY... EAST TO WEST FRONTAL BOUNDARY CURRENTLY SOUTH OF A HTS-CRW-BKW LINE WILL SLOWLY DROP SOUTHWARD LATER TONIGHT BEHIND A WAVE OF LOW PRESSURE THAT RIDES EAST ALONG THE FRONT. HIGH PRESSURE BUILDS SOUTH DURING THE AFTERNOON. SOUTH OF HTS-CRW-BKW LINE...CONVECTIVE COMPLEX WILL CROSS THE AREA THRU 04Z...WITH VFR/MVFR CEILINGS BECOMING GENERAL IFR IN SHOWERS AND STORMS. AFTER 04Z...NORTHERLY WINDS WILL INITIALLY BRING IFR CEILINGS IN LIGHT RAIN TIL AROUND 13Z...THEN IMPROVING FROM NORTH TO SOUTH TO VFR BY 22Z. NORTH OF A PKB-CKB-EKN LINE...OCCASIONAL LIGHT RAIN SHOWERS TIL AROUND 03Z...OTHERWISE...MVFR CEILINGS THRU 08Z. AFTER 08Z BECOMING VFR AND SCT CLDS BY 16Z. REMAINDER OF AREA...MAINLY EXTREME SOUTHEAST OHIO ACROSS CENTRAL WEST VIRGINIA...LIFR WITH RAIN SHOWERS AND AN EMBEDDED THUNDERSTORMS THRU 04Z. AFTER 04Z IFR IN LIGHT RAIN. AFTER 09Z IMPROVING TO MVFR CEILINGS AND THEN TO VFR CEILINGS AFTER 15Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: LOW TO MEDIUM TONIGHT. ALTERNATE SCENARIOS: FORECAST CONDITIONS MAY SHIFT NORTH OR SOUTH SOMEWHAT...DEPENDING ON EXACT TRACK OF THE WAVE OF LOW PRESSURE ALONG THE FRONT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 04/26/15 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY M M H M M M H H H M M H HTS CONSISTENCY H H H H H H H H M H M H BKW CONSISTENCY H H H L L M M M M M H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z MONDAY... IFR POSSIBLY LINGERING IN STRATUS INTO SUNDAY MORNING...MAINLY IN THE MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/JMV/30/26 NEAR TERM...JMV/30 SHORT TERM...RPY LONG TERM...26 AVIATION...JMV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 926 AM EDT SAT APR 25 2015 VAZ003-004-261330- DICKENSON-BUCHANAN- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREAT. ALSO...AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ024-025-033-034-261330- MINGO-LOGAN-MCDOWELL-WYOMING- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREAT. AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-WVZ005-013-026-035-261330- GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-BOONE-RALEIGH- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS MAY BECOME ALIGNED ALONG A NEARLY STATIONARY WARM FRONT...CAUSING REPETITIVE ROUNDS AND INCREASING FLASH FLOOD CONCERNS LATE TODAY OR TONIGHT. SHOULD CONFIDENCE INCREASE IN THIS SCENARIO...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046- 047-261330- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 926 AM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 N DARWIN 37.13N 82.49W
04/25/2015 E0.25 INCH DICKENSON VA TRAINED SPOTTER
SPOTTER REPORTING PEA SIZED HAIL
&&
EVENT NUMBER RLX1501301
DTCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL SETH 38.11N 81.62W
04/25/2015 M0.38 INCH BOONE WV COCORAHS
HAIL LASTED APPROX 3 MINUTES
&&
EVENT NUMBER RLX1501302
DTCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT SAT APR 25 2015
WVZ033-260115-
MCDOWELL WV-
841 PM EDT SAT APR 25 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MCDOWELL COUNTY UNTIL
915 PM EDT...
AT 838 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WELCH...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR ANAWALT AROUND 850 PM AND MAYBEURY AROUND 855
PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3727 8163 3743 8163 3742 8131 3732 8136
3730 8140 3728 8140 3727 8145 3724 8148
3725 8150 3724 8150 3721 8155
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 SSW CLINTWOOD 37.12N 82.47W
04/25/2015 E1.00 INCH DICKENSON VA PUBLIC
QUARTER SIZED HAIL REPORTED NEAR CLINTWOOD
&&
EVENT NUMBER RLX1501303
DTCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT SAT APR 25 2015
VAZ004-WVZ024-033-034-260145-
BUCHANAN VA-MCDOWELL WV-MINGO WV-WYOMING WV-
858 PM EDT SAT APR 25 2015
...SPECIAL WEATHER STATEMENT FOR WESTERN WYOMING...NORTHWESTERN
MCDOWELL...SOUTHEASTERN MINGO AND NORTHERN BUCHANAN COUNTIES UNTIL
945 PM EDT...
AT 857 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WILLIAMSON...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR PANTHER AROUND 910 PM...IAEGER AROUND 915
PM...HANOVER AROUND 920 PM AND BAILEYSVILLE AROUND 925 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3746 8208 3753 8199 3753 8205 3755 8208
3755 8213 3757 8215 3759 8213 3759 8216
3760 8216 3766 8165 3739 8165
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL HANOVER 37.58N 81.79W
04/25/2015 E0.70 INCH WYOMING WV PUBLIC
DIME SIZED HAIL COVERING THE GROUND
&&
EVENT NUMBER RLX1501304
DTCThe national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2015Every state in 2015This day in weather historyWarnings in West Virginia, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562826, 562827, 562856, 562828.